Arkansas, 2002Flash Flood in Arkansas, December 19, 2002
December 19, 2002 · NWS SHV · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 19, 2:53 AM CST, 1 hour 37 minutes earlier.
Area forecast discussion, Dec 19, 2:53 AM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
253 AM CST THU DEC 19 2002
SHORT WAVE OVER WEST TX IN THE BASE OF THE TROUGH
OVER THE CENTRAL U.S. EARLY THIS MORNING TO MOVE RAPIDLY
EAST INTO SOUTHEAST OK BY 18Z TODAY. THIS WILL KICK COLD
FRONT FROM WESTERN AR TO BETWEEN TYR AND GGG TO CLL STATION
EAST THIS MORNING. CURRENT BAND OF STORMS AHEAD AND ALONG THE
FRONT ARE STARTING TO WEAKEN SOME AND SHIFT EAST OF THE AREA
THAT HAS ALREADY RECEIVED HEAVY RAINS...TONIGHT. RADAR TRENDS
ARE THAT STORMS ARE DEVELOPING AHEAD OF THE MAIN RAIN BAND.
SO WILL HAVE CHANCE OF SEVERE ALONG AND EAST OF FRONT AT LEAST
THIS MORNING. WILL PROBABLY NOT RESTRICT IT TO THIS MORNING IN
CASE IT IS A LITTLE SLOW MOVING EAST OF THE AREA. NEXT CHANCE
OF RAIN WILL BEGIN MONDAY AS LOW DROPS INTO SOUTHWEST U.S.
IV
PRELIMS...
SHV 68/40/64/38 5100
MLU 70/40/63/36 7100
TXK 62/38/63/40 5100
TYR 64/36/64/44 5100
LFK 68/37/66/37 6100
.SHV...NONE.
Hazardous weather outlook, Dec 18, 12:00 PM CST, 16 hours 30 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-191200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST WED DEC 18 2002
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
FOUR STATES REGION FOR THIS AFTERNOON THROUGH TONIGHT.
WARM AND HUMID GULF AIR ACROSS THE REGION...AND A VIGOROUS STORM
SYSTEM SWINGING ACROSS TEXAS TODAY...WILL PROVIDE THE NECESSARY
INGREDIENTS TO PRODUCE SEVERE WEATHER TODAY AND TONIGHT. INSTABILITY
PARAMETERS AND VERTICAL WIND PROFILES SUGGEST NOT ONLY THE
POSSIBILITY OF LARGE HAIL AND DAMAGING WINDS...BUT ALSO THE
POTENTIAL FOR TORNADOES. STORMS WILL INITIATE OVER NORTHEAST
TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS THIS
AFTERNOON...THEN MOVE EASTWARD ACROSS LOUISIANA...EAST TEXAS...AND
SOUTHCENTRAL ARKANSAS OVERNIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SEVERE STORMS MAY STILL BE IN PROGRESS OVER THE EASTERN SECTIONS OF
NORTH LOUISIANA AND SOUTHERN ARKANSAS EARLY THURSDAY. OTHERWISE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS WILL BE NEEDED THIS AFTERNOON THROUGH TONIGHT.
In the hours before
Local storm report, Dec 18, 10:48 PM CST, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1048 PM CST WED DEC 18 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0400 PM 4 E STRONG AR WIND DAMAGE
12/18/02 UNION MOBILE HOME AND OUT
BUILDINGS DAMAGED AND
LARGE TREES BLOWN DOWN.
FROM TV STATION IN MONROE.
0855 PM SPRINGHILL LA .75 INCH HAIL
12/18/02 WEBSTER FROM LAW ENFORCEMENT
0910 PM WALKERVILLE AR .88 INCH HAIL
12/18/02 COLUMBIA FROM EMERGENCY MANAGER.
1020 PM EMERSON AR FLOODING
12/18/02 COLUMBIA HWY 79 CLOSED DUE TO HIGH
WATER...SEVERAL OTHER
ROADS CLOSED DUE TO HIGH
WATER. FROM EMERGENCY
MANAGER.
1030 PM 2 E HALLSVILLE TX FLOODING
12/18/02 HARRISON HWY 80 FLOODED...NUMEROUS
OTHER ROADS IN THE COUNTY
FLOODED. FROM LAW
ENFORCEMENT.
1030 PM PLAIN DEALING LA FLOODING
12/18/02 BOSSIER ROADS UNDER WATER. FROM
LAW ENFORCEMENT.
1030 PM BELCHER LA FLOODING
12/18/02 CADDO HWY 169 CLOSED DUE TO HIGH
WATER. FROM LAW
ENFORCEMENT.
NNNNLocal storm report, Dec 18, 10:52 PM CST, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1148 PM CST WED DEC 18 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0400 PM 4 E STRONG AR WIND DAMAGE
12/18/02 UNION MOBILE HOME AND OUT
BUILDINGS DAMAGED AND
LARGE TREES BLOWN DOWN.
FROM TV STATION IN MONROE.
0855 PM SPRINGHILL LA .75 INCH HAIL
12/18/02 WEBSTER FROM LAW ENFORCEMENT
0910 PM WALKERVILLE AR .88 INCH HAIL
12/18/02 COLUMBIA FROM EMERGENCY MANAGER.
1020 PM EMERSON AR FLOODING
12/18/02 COLUMBIA HWY 79 CLOSED DUE TO HIGH
WATER...SEVERAL OTHER
ROADS CLOSED DUE TO HIGH
WATER. FROM EMERGENCY
MANAGER.
1030 PM 2 E HALLSVILLE TX FLOODING
12/18/02 HARRISON HWY 80 FLOODED...NUMEROUS
OTHER ROADS IN THE COUNTY
FLOODED. FROM LAW
ENFORCEMENT.
1030 PM PLAIN DEALING LA FLOODING
12/18/02 BOSSIER ROADS UNDER WATER. FROM
LAW ENFORCEMENT.
1030 PM BELCHER LA FLOODING
12/18/02 CADDO HWY 169 CLOSED DUE TO HIGH
WATER. FROM LAW
ENFORCEMENT.
NNNN
NWUS54 KSHV 190452 CCA
LSRSHV
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1048 PM CST WED DEC 18 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0400 PM 4 E STRONG AR WIND DAMAGE
12/18/02 UNION MOBILE HOME AND OUT
BUILDINGS DAMAGED AND
LARGE TREES BLOWN DOWN.
FROM TV STATION IN MONROE.
0855 PM SPRINGHILL LA .75 INCH HAIL
12/18/02 WEBSTER FROM LAW ENFORCEMENT
0910 PM WALKERVILLE AR .88 INCH HAIL
12/18/02 COLUMBIA FROM EMERGENCY MANAGER.
1020 PM EMERSON AR FLOODING
12/18/02 COLUMBIA HWY 79 CLOSED DUE TO HIGH
WATER...SEVERAL OTHER
ROADS CLOSED DUE TO HIGH
WATER. FROM EMERGENCY
MANAGER.
1030 PM 2 E HALLSVILLE TX FLOODING
12/18/02 HARRISON HWY 80 FLOODED...NUMEROUS
OTHER ROADS IN THE COUNTY
FLOODED. FROM LAW
ENFORCEMENT.
1030 PM PLAIN DEALING LA FLOODING
12/18/02 BOSSIER ROADS UNDER WATER. FROM
LAW ENFORCEMENT.
1030 PM BELCHER LA FLOODING
12/18/02 CADDO HWY 169 CLOSED DUE TO HIGH
WATER. FROM LAW
ENFORCEMENT.
NNNNLocal storm report, Dec 18, 11:15 PM CST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1115 PM CST WED DEC 18 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1000 PM LONGVIEW TX FLOODING
12/18/02 GREGG EASTMAN ROAD 1 MILE
SOUTH OF HWY 80 AND
HOUSTON STREET AT 1104
UNDER WATER. FROM LAW
ENFORCEMENT.
1000 PM SCOTTSVILLE TX FLOODING
12/18/02 HARRISON HWY 80 UNDER WATER FOR
A DISTANCE OF 200 TO 300
YARDS. FROM SHV WCM.
NNNNLocal storm report, Dec 18, 11:25 PM CST, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1125 PM CST WED DEC 18 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1120 PM BRADLEY AR FLOODING
12/18/02 LAFAYETTE SEVERAL COUNTY ROADS
UNDER WATER. FROM SPOTTER.
NNNNLocal storm report, Dec 18, 11:48 PM CST, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1148 PM CST WED DEC 18 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0400 PM 4 E STRONG AR WIND DAMAGE
12/18/02 UNION MOBILE HOME AND OUT
BUILDINGS DAMAGED AND
LARGE TREES BLOWN DOWN.
FROM TV STATION IN MONROE.
0855 PM SPRINGHILL LA .75 INCH HAIL
12/18/02 WEBSTER FROM LAW ENFORCEMENT
0910 PM WALKERVILLE AR .88 INCH HAIL
12/18/02 COLUMBIA FROM EMERGENCY MANAGER.
1020 PM EMERSON AR FLOODING
12/18/02 COLUMBIA HWY 79 CLOSED DUE TO HIGH
WATER...SEVERAL OTHER
ROADS CLOSED DUE TO HIGH
WATER. FROM EMERGENCY
MANAGER.
1030 PM 2 E HALLSVILLE TX FLOODING
12/18/02 HARRISON HWY 80 FLOODED...NUMEROUS
OTHER ROADS IN THE COUNTY
FLOODED. FROM LAW
ENFORCEMENT.
1030 PM PLAIN DEALING LA FLOODING
12/18/02 BOSSIER ROADS UNDER WATER. FROM
LAW ENFORCEMENT.
1030 PM BELCHER LA FLOODING
12/18/02 CADDO HWY 169 CLOSED DUE TO HIGH
WATER. FROM LAW
ENFORCEMENT.
NNNNFlash Flood, Union
- When
- December 19, 4:30 AM CST to 5:15 AM CST
- Where
- Union County, 8 mi SW of El Dorado
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.171, -92.597 (the zone’s center; the record gives no point)
Flooding closed Parkers Chapel Road near the Parkers Chapel community.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Mississippi, December 19 to 24, 2002$1.1 million · F2 · 11 events
- Heavy Snow and High Wind in California, December 19 to 20, 20021 death · 69 kt wind · 5 events
- Storm Surge and Flooding in California, December 19 to 20, 2002$500,000 · 8 events
- High Wind in Washington, December 19, 2002$380,000 · 56 kt wind · 1 event
- Flash Flooding and Flood in Mississippi, December 19, 2002$36,000 · 5 events
- Flash Flooding and Flooding in Tennessee, December 19, 2002$27,000 · 9 events
- Flash Flooding and Flooding in Kentucky, December 19 to 20, 2002$20,000 · 12 events
- Damaging Wind in Louisiana, December 19, 20021 injured · $20,000 · 1 event
- Damaging Wind in Alabama, December 19, 2002$20,000 · 50 kt wind · 1 event
- Winter Storm in California, December 19 to 21, 200211 events
- Flash Flooding and Flooding in Tennessee, December 19, 20027 events
- Heavy Rain in North Carolina, December 19 to 20, 20027 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5321692.